Alert archive / Idaho / Frost Advisories in 2017

Frost Advisory 3, NWS Pocatello, ID

September 23, 2017

NWS Pocatello, ID issued this frost advisory at Sep 23, 2017, 1:37 PM MDT. It took effect at Sep 24, 2017, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2017, 1:37 PM MDT (19:37 UTC)
In effect from
Sep 24, 2017, 12:00 AM MDT
Expired
Sep 24, 2017, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

539 
WWUS75 KPIH 231937
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
137 PM MDT Sat Sep 23 2017

IDZ017-020-021-240345-
/O.NEW.KPIH.FR.Y.0003.170924T0600Z-170924T1500Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
137 PM MDT Sat Sep 23 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SUNDAY...

The National Weather Service in Pocatello has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM MDT
Sunday. 

* TEMPERATURES...falling to 32 to 36 degrees late tonight.

* IMPACTS...Sensitive vegetation, if left outdoors or uncovered,
  may freeze.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
876 
WWUS75 KPIH 231940
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
140 PM MDT Sat Sep 23 2017

IDZ017-020-021-241000-
/O.CON.KPIH.FR.Y.0003.170924T0600Z-170924T1500Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
140 PM MDT Sat Sep 23 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SUNDAY...

* TEMPERATURES...falling to 32 to 36 degrees late tonight.

* IMPACTS...Sensitive vegetation, if left outdoors or uncovered, 
  may freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
655 
WWUS75 KPIH 240931
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
331 AM MDT Sun Sep 24 2017


IDZ017-020-021-241500-
/O.CON.KPIH.FR.Y.0003.000000T0000Z-170924T1500Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
331 AM MDT Sun Sep 24 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURES...falling to 32 to 36 degrees by Sunrise.

* IMPACTS...Sensitive vegetation, if left outdoors or uncovered, 
  may freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
455 
WWUS75 KPIH 241452
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
852 AM MDT Sun Sep 24 2017

IDZ017-020-021-241600-
/O.EXP.KPIH.FR.Y.0003.000000T0000Z-170924T1500Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
852 AM MDT Sun Sep 24 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

Temperatures were warming through the mid-30's this morning and
thus the Frost Advisory will be allowed to expire at 9 AM MDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 23, 8:49 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Sep 23, 8:49 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
849 AM MDT Sat Sep 23 2017

.DISCUSSION...A quick update this morning to expire the
Freeze Warning for the Snake River Plain and Eastern Magic Valley as
temperatures bottomed out in the mid-20's and lower 30's and are now
on the rise. See the previous discussion below. Huston

Freezing or near-freezing temperatures have settled into the Arco
Desert and Snake Plain, so current Freeze Warning looks good. Areas
of Freezing Fog have developed and have been most impactful in the
Teton Valley where near Zero visibilities have been reported at
times. As we head through today, daytime heating will allow for
isolated very light rain and snow showers in higher terrain areas.
An area of Low Pressure currently resides over North-Central Nevada
and is forecast to lumber northeast through the day, reaching
southwest Wyoming Monday morning. This track will be close enough to
allow for precipitation to enter far SE Idaho in the ID
Wasatch/Caribou Highlands/Bear Lake vicinity by late evening, with
periods of Rain and Snow continuing into Monday Morning across this
region. Precipitation is expected to reach as far West and as far
north as perhaps Pine Creek Pass. South and East of there,
significant Snow accumulations are possible, particularly above
6,000 feet elevation. 6 inches or more Snow are possible at the
Highest Elevations. In bursts of heavier Precipitation, snow is
possible in the Bear Lake Valley. Highest impacts to travel would
likely be relegated to Sunday night and in heavier bursts of Snow.
Those planning to travel though this Region or recreate in this
region should plan on Hazardous Winter Weather. A Winter Weather
Advisory has been issued to heighten awareness of these potential
impacts.

The Upper Low is forecast to quickly lift off to the North and
East, ending the Snow over the Southeast Corner Monday. A trailing
wave is forecast to aid in the production of isolated Valley
Showers and Mountain Snow along the MT border/Continental Divide
region Tuesday. A ridge of high pressure is forecast to build into
the region by mid-week and persist through next Weekend, bringing
a warming trend. Temperatures are expected to rise back to near
Climatological averages by mid-week, with 70s returning to the
Snake Plain for highs by Thursday. An Upper Low is forecast to be
over/near UT Fri-Sun. Much uncertainty exists regarding its track
and position. It may get close enough to provide some showers
across the far SE corner Fri-Sun. AD/VP
&&

.AVIATION...Isolated pockets of fog have developed this morning
across eastern Idaho. The Teton Valley region KDIJ have been the
most impacted. Today expect some mvfr ceiling conditions in the
mountain terrain but for the most part vfr will be the rule.
Tonight into Sunday the upper low brings some more showers into
the southeast part of the state with mvfr conditions for ceilings.
VP
&&

.FIRE WEATHER...No fire weather concerns for several days with fuels
now non critical after several days of cold temperatures, high
humidity and recent abundant precipitation haven fallen over the
region.  Expect to see additional showers in the southeast part of
the state on Sunday as the upper level low begins to move out of the
region.  Drying and warming will be the trend for the whole next
week. High temperatures will warm to seasonal normals for late
September by Tuesday and are expected to rise to well above normal
by next Thursday.  Expect mainly dry conditions Monday through next
week. VP
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to midnight MDT Sunday
night for IDZ023-025.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 3:31 AM MDTWinter Weather AdvisoryPIH34 hr

Nearby

Frost Advisories in Idaho, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.